Alert archive / New Mexico / Flash Flood Warnings in 2024
Flash Flood Warning 261, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Oct 19, 2024, 7:25 PM MDT for Chaves County, New Mexico. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 19, 2024, 7:25 PM MDT (01:25 UTC)
- Expired
- Oct 20, 2024, 12:30 AM MDT
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Chaves County, NM
The radar
The Holloman AFB radar (KHDX), 122 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 8:35 PM MDT | FLASH FLOOD | 8 Ssw Two Rivers Dam, NM | 2 feet of water reported at the Burnt Well Guest Ranch. Roadways near the ranch flooded. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 2151 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted.
376
WGUS55 KABQ 200125
FFWABQ
NMC005-200430-
/O.NEW.KABQ.FF.W.0261.241020T0125Z-241020T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
725 PM MDT Sat Oct 19 2024
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
Southwestern Chaves County in southeastern New Mexico...
* Until 1030 PM MDT.
* At 725 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Roswell Correctional Facility.
This includes Highway 285 between Mile Markers 79 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Arroyos, streams, and normally dry rivers can become raging killer
currents in a matter of minutes. Water in arroyos can travel many
miles and take hours to reach your location from upstream rain areas.
&&
LAT...LON 3314 10497 3314 10491 3325 10490 3329 10484
3328 10462 3310 10446 3296 10441 3296 10484
3279 10484 3279 10511
FLASH FLOOD...RADAR INDICATED
$$
163 follow-up statements
160
WGUS75 KABQ 200131
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
731 PM MDT Sat Oct 19 2024
NMC005-200430-
/O.CON.KABQ.FF.W.0261.000000T0000Z-241020T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chaves NM-
731 PM MDT Sat Oct 19 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT THIS
EVENING FOR SOUTHWESTERN CHAVES COUNTY...
At 731 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 5.5 inches of rain have
fallen. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Roswell Correctional Facility.
This includes Highway 285 between Mile Markers 79 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Arroyos, streams, and normally dry rivers can become raging killer
currents in a matter of minutes. Water in arroyos can travel many
miles and take hours to reach your location from upstream rain areas.
&&
LAT...LON 3314 10497 3314 10491 3325 10490 3329 10484
3328 10462 3310 10446 3296 10441 3296 10484
3279 10484 3279 10511
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
16688
WGUS75 KABQ 200212
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
812 PM MDT Sat Oct 19 2024
NMC005-200430-
/O.CON.KABQ.FF.W.0261.000000T0000Z-241020T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chaves NM-
812 PM MDT Sat Oct 19 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT THIS
EVENING FOR SOUTHWESTERN CHAVES COUNTY...
At 812 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 7 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Roswell Correctional Facility.
This includes Highway 285 between Mile Markers 79 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Arroyos, streams, and normally dry rivers can become raging killer
currents in a matter of minutes. Water in arroyos can travel many
miles and take hours to reach your location from upstream rain areas.
&&
LAT...LON 3314 10497 3314 10491 3325 10490 3329 10484
3328 10462 3310 10446 3296 10441 3296 10484
3279 10484 3279 10511
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
16756
WGUS55 KABQ 200416
FFWABQ
NMC005-200630-
/O.EXT.KABQ.FF.W.0261.000000T0000Z-241020T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
1016 PM MDT Sat Oct 19 2024
The National Weather Service in Albuquerque has extended the
* Flash Flood Warning for...
Southwestern Chaves County in southeastern New Mexico...
* Until 1230 AM MDT.
* At 1016 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 9 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Roswell Correctional Facility.
This includes Highway 285 between Mile Markers 79 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Arroyos, streams, and normally dry rivers can become raging killer
currents in a matter of minutes. Water in arroyos can travel many
miles and take hours to reach your location from upstream rain areas.
&&
LAT...LON 3314 10497 3314 10491 3325 10490 3329 10484
3328 10462 3310 10446 3296 10441 3296 10484
3279 10484 3279 10511
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 5:36 PM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Oct 19, 5:36 PM MDT, 1 hour 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 536 PM MDT Sat Oct 19 2024 ...New AVIATION... .SYNOPSIS... Issued at 237 PM MDT Sat Oct 19 2024 Severe weather and flash flooding threatens areas along and east of the central mountain chain and highlands to the TX border this afternoon and evening. Total accumulations through Sunday night across parts of eastern NM could reach up to 2 to 4 inches, with locally higher amounts. Meanwhile, snow will remain relegated to the higher terrain of the northern mountains where another several inches is possible tonight through Sunday morning. A light dusting will again be possible along the Continental Divide and mid- elevations between 7,500' and 9,000'. Conditions finally clear out by Monday morning as the main storm system crosses northern NM and exits toward the northeast. Warmer and drier weather is in the cards for the rest of next week. && .SHORT TERM... (This evening through Sunday night) Issued at 237 PM MDT Sat Oct 19 2024 The 565dm H5 low is centered over AZ north of Tucson with abundant moisture still being advected northward ahead of it over central and eastern NM. The 12Z ABQ sounding was near or above the 90th percentile for PWATs at 0.68". Higher low-level Gulf moisture in the form of dewpoints in the mid to upper 50s will continue to support the threat of heavy rains and flash flooding along and east of the central mountain chain where a Flood Watch remains. Strong wind shear coupled with the ample moisture continues to support the slight risk for storms to become strong to severe in this same area this afternoon. Already a N-S oriented line has developed over the highlands from the Sangre de Cristo's to the south-central mountains. A few of these cells are already producing pea to quarter size hail and potentially damaging wind gusts. The spread of severe weather across the eastern plains will be dependent upon how much instability there will actually be. The bank of low clouds persisting this morning suggest it could be limited. The western shift in the position of the H5 low also brings the main dynamical forcing a bit further west as well, less aligned with this area of ample moisture over eastern NM. Nevertheless, burn scar flash flooding over both the Hermit's Peak/Calf Canyon and Ruidoso burn scars will be a main threat this afternoon. This line of thunderstorm activity will slowly progress eastward over the Pecos River Valley and the eastern plains this evening with the threat of heavy rain shifting over the northeastern plains Sunday morning. Will keep the Flood Watch going as is. A secondary band of showers with embedded thunderstorms lays along and west of the Continental Divide this hour. This area will begin to expand back over the Rio Grande Valley later this afternoon where another round of showers with thunderstorms is likely from Socorro to Albuquerque and northward. Snow levels will fall again this tonight with a light dusting or light snow along the Continental Divide again between Gallup and Grants Sunday morning. Higher snow accumulations of 2 to 6 inches with locally higher amounts atop the peaks above 12,000' will be possible over the northern mountains tonight into Sunday morning. Will keep the Winter Weather Advisory going for the northern Sangre de Cristo Mts as is. Precipitation chances continue over the northern mountains through Sunday as the core of the H5 low tracks over northern NM, ejecting to the east by Monday morning. Conditions clear out west to east, first over west-central and southwestern NM Sunday, then over northern and eastern NM by Monday morning. && .LONG TERM... (Monday through Friday) Issued at 237 PM MDT Sat Oct 19 2024 The long term period beginning Monday afternoon sees conditions clearing Monday night into Tuesday as a ridge of high pressure builds over the region. Temperatures rebound and conditions dry out again. A backdoor cold front does look to swing into eastern NM Wednesday bringing a brief and minor cool down to eastern NM. Otherwise, a return to beautiful Fall weather is on tap through most of next week. && .AVIATION... (00Z TAFS) Issued at 530 PM MDT Sat Oct 19 2024 Widespread strong to severe storms producing heavy rain, hail and strong to potentially damaging winds continues across the eastern plains, mainly along the Pecos River Valley this hour. This line of storms will slowly progress eastward along an area from KROW to KTCC. Storms will become more focused over northeastern NM thru tonight between KRTN-KLVS-KTCC-KCAO. Scattered showers and storms are present thru western NM with a dry slot of lesser activity in the Rio Grande Valley. IFR/MVFR conditions are likely to exist across much of the eastern plains through tonight and thru much of Sunday. Fog and mist will be possible closer to the TX border like KCAO before shower and thunderstorm activity reaches that area later tonight. Coverage of showers and storms is expected to increase within the Rio Grande Valley over the next hour to four hours, with a batch of convection looking to pass over KAEG and KABQ between 6pm and 8pm this evening. This will later reach KSAF this evening. Amds will be necessary to adjust for timing of TEMPO and PROB30 groups. Prevailing wind directions have been very difficult, especially in parts of central NM where a stalled frontal boundary has brought persistent northerly winds to KSAF and what appears to be a smaller meso feature bringing the same at KAEG for a longer than expected timeframe. Clearing conditions enter the area west to east from AZ through the day Sunday, likely not reaching eastern NM until Sunday evening. && .FIRE WEATHER... Issued at 237 PM MDT Sat Oct 19 2024 There are no fire weather concerns across eastern NM given the influx of abundant moisture and the threat of flash flooding there now through Monday morning. Shower and thunderstorm activity will be more sporadic along and west of the Rio Grande Valley during this evening. Windy conditions will be present, but the cooler weather and higher moisture content removes any fire weather concerns. Conditions clear out and dry out Monday night as a ridge of high pressure builds into the area. Temperatures rebound and humidities fall, as do winds. Ventilation will be most poor to fair next week. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 44 61 36 60 / 90 60 20 0 Dulce........................... 32 61 27 58 / 80 90 60 0 Cuba............................ 42 60 30 58 / 80 80 40 0 Gallup.......................... 27 58 23 63 / 80 20 0 0 El Morro........................ 34 58 28 62 / 70 20 0 0 Grants.......................... 35 63 27 65 / 70 20 10 0 Quemado......................... 31 60 27 65 / 30 20 0 0 Magdalena....................... 44 66 36 66 / 40 20 10 0 Datil........................... 36 63 30 66 / 20 20 0 0 Reserve......................... 28 67 27 75 / 10 10 0 0 Glenwood........................ 40 71 40 77 / 5 10 0 0 Chama........................... 34 55 27 54 / 80 90 70 0 Los Alamos...................... 46 58 38 58 / 90 80 70 0 Pecos........................... 45 58 36 58 / 100 80 80 0 Cerro/Questa.................... 38 58 32 55 / 90 80 80 0 Red River....................... 32 48 26 47 / 100 80 80 0 Angel Fire...................... 30 53 25 51 / 100 90 80 0 Taos............................ 39 60 32 57 / 90 90 70 0 Mora............................ 37 56 30 60 / 100 90 90 0 Espanola........................ 45 66 37 65 / 80 80 80 0 Santa Fe........................ 48 60 38 58 / 90 80 80 0 Santa Fe Airport................ 47 63 37 61 / 80 80 70 0 Albuquerque Foothills........... 53 68 43 65 / 80 50 60 0 Albuquerque Heights............. 50 70 40 66 / 60 50 50 0 Albuquerque Valley.............. 50 72 38 69 / 60 50 40 0 Albuquerque West Mesa........... 51 70 41 67 / 70 60 40 0 Belen........................... 47 72 37 68 / 60 40 30 0 Bernalillo...................... 50 71 40 68 / 80 60 50 0 Bosque Farms.................... 46 71 35 68 / 60 50 40 0 Corrales........................ 50 72 40 68 / 70 50 50 0 Los Lunas....................... 48 72 37 68 / 60 50 30 0 Placitas........................ 50 68 41 63 / 80 60 60 0 Rio Rancho...................... 50 71 41 67 / 70 60 50 0 Socorro......................... 50 76 42 73 / 40 40 10 0 Sandia Park/Cedar Crest......... 45 62 35 58 / 90 60 60 0 Tijeras......................... 47 64 37 60 / 80 60 60 0 Edgewood........................ 43 65 32 61 / 90 60 60 0 Moriarty/Estancia............... 41 66 29 63 / 80 60 60 0 Clines Corners.................. 43 61 35 58 / 90 80 60 0 Mountainair..................... 44 65 34 63 / 80 60 30 0 Gran Quivira.................... 45 65 35 63 / 70 70 30 0 Carrizozo....................... 49 71 44 69 / 80 50 30 0 Ruidoso......................... 45 66 43 66 / 90 40 40 0 Capulin......................... 44 55 39 61 / 100 80 70 5 Raton........................... 43 58 35 66 / 100 80 60 5 Springer........................ 45 59 36 67 / 100 90 80 0 Las Vegas....................... 43 58 35 66 / 100 90 80 0 Clayton......................... 52 62 50 69 / 90 70 80 20 Roy............................. 48 58 43 66 / 100 90 90 10 Conchas......................... 53 66 48 70 / 100 90 90 5 Santa Rosa...................... 52 62 45 65 / 100 90 80 5 Tucumcari....................... 53 68 50 72 / 90 70 80 20 Clovis.......................... 55 69 54 74 / 70 50 70 20 Portales........................ 56 70 56 75 / 60 40 60 20 Fort Sumner..................... 55 67 51 71 / 100 80 80 5 Roswell......................... 61 75 56 78 / 90 60 60 0 Picacho......................... 51 69 46 73 / 80 60 50 0 Elk............................. 48 71 44 76 / 80 50 50 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for NMZ214-215-223-226- 228>240. Winter Weather Advisory until noon MDT Sunday for NMZ213. && SHORT TERM...24 LONG TERM....24 AVIATION...24
In the hours before
Special weather statement, Oct 19, 3:43 PM MDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
343 PM MDT Sat Oct 19 2024
NMZ233-237-192230-
Guadalupe County NM-De Baca County NM-
343 PM MDT Sat Oct 19 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GUADALUPE AND
NORTH CENTRAL DE BACA COUNTIES UNTIL 430 PM MDT...
At 343 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Sumner Lake State Park, or 21 miles north of Fort
Sumner, moving north at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Cuervo.
This includes Interstate 40 between Mile Markers 287 and 292.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3504 10450 3502 10412 3495 10413 3488 10413
3466 10422 3469 10448
TIME...MOT...LOC 2143Z 187DEG 26KT 3477 10433
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH
MASpecial weather statement, Oct 19, 4:14 PM MDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
414 PM MDT Sat Oct 19 2024
NMZ233-239-192245-
Guadalupe County NM-Eastern Lincoln County NM-
414 PM MDT Sat Oct 19 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GUADALUPE AND
NORTHEASTERN LINCOLN COUNTIES UNTIL 445 PM MDT...
At 414 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Vaughn, moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Vaughn and Pastura.
This includes the following highways...
Highway 285 between Mile Markers 181 and 204.
Highway 60 between Mile Markers 266 and 288.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3482 10528 3479 10481 3460 10486 3460 10489
3449 10489 3427 10495 3428 10526
TIME...MOT...LOC 2213Z 182DEG 20KT 3456 10507
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MALocal storm report, Oct 19, 5:27 PM MDT, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
527 PM MDT Sat Oct 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM Hail 9 SSE Mesa 33.87N 104.59W
10/19/2024 E1.50 Inch Chaves NM Public
&&
CGSpecial weather statement, Oct 19, 5:52 PM MDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Albuquerque NM 552 PM MDT Sat Oct 19 2024 NMZ220-224-241-200030- South Central Highlands NM-San Agustin Plains and Adjacent Lowlands NM-Lower Rio Grande Valley NM- 552 PM MDT Sat Oct 19 2024 ...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SOCORRO COUNTY UNTIL 630 PM MDT... At 552 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Bosque Del Apache Refuge, or 24 miles south of Socorro, moving north at 45 mph. HAZARD...Wind gusts up to 50 mph and nickel size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Socorro, Bosque Del Apache Refuge, San Antonio, Escondida, Laborcita and Luis Lopez. This includes the following highways... Highway 380 between Mile Markers 1 and 10. Highway 60 between Mile Markers 125 and 138. Interstate 25 between Mile Markers 124 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3413 10707 3413 10666 3353 10676 3354 10701 TIME...MOT...LOC 2352Z 181DEG 38KT 3371 10689 MAX HAIL SIZE...0.88 IN MAX WIND GUST...50 MPH MA
Special weather statement, Oct 19, 6:16 PM MDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Albuquerque NM 616 PM MDT Sat Oct 19 2024 NMZ204-206-207-200045- Northwest Highlands NM-West Central Mountains NM-West Central Highlands NM- 616 PM MDT Sat Oct 19 2024 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SANDOVAL AND EAST CENTRAL MCKINLEY COUNTIES UNTIL 645 PM MDT... At 616 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles north of Marquez, or 25 miles north of Laguna Pueblo, moving north at 35 mph. HAZARD...Wind gusts up to 50 mph and penny size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Mainly rural areas of Northwest Highlands, West Central Mountains and West Central Highlands zones including Marquez. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3565 10752 3567 10718 3536 10721 3535 10743 TIME...MOT...LOC 0015Z 177DEG 31KT 3541 10732 MAX HAIL SIZE...0.75 IN MAX WIND GUST...50 MPH 33
Local storm report, Oct 19, 7:18 PM MDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
718 PM MDT Sat Oct 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM Flash Flood 15 SSE Mesa 33.78N 104.57W
10/19/2024 Chaves NM Law Enforcement
NMSP SOCOM reports roadway washed out on
US285 at MP137 and MP151. NMDOT has closed
US285 from mile marker 135 to mile marker
138.
&&
NMPThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 6:07 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 21 min |
| Oct 19, 6:16 PM MDT | Special Weather Statement | ABQ | Sandoval | 29 min |
| Oct 19, 6:24 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 42 min |
| Oct 19, 6:34 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 41 min |
| Oct 19, 7:18 PM MDT | Areal Flood Advisory | ABQ | Chaves | 11 min |
| Oct 19, 7:22 PM MDT | Flash Flood Warning | ABQ | Chaves | 3 hr |
| Oct 19, 7:28 PM MDT | Flash Flood Warning | ABQ | Chaves | 5 hr |
| Oct 19, 7:58 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 36 min |
| Oct 19, 9:36 PM MDT | Special Weather Statement | ABQ | 24 min | |
| Oct 19, 10:01 PM MDT | Special Weather Statement | ABQ | Roosevelt | 29 min |
| Oct 19, 11:11 PM MDT | Flash Flood Warning | ABQ | Chaves | 5 hr |
| Oct 20, 12:03 AM MDT | Flash Flood Warning | ABQ | Chaves, De Baca, Roosevelt | 4 hr |
| Oct 20, 12:20 AM MDT | River Flood Warning | ABQ | Chaves | 21 hr |
| Oct 20, 12:28 AM MDT | Flash Flood Warning | ABQ | Chaves | 3 hr |
| Oct 20, 12:42 AM MDT | Areal Flood Warning | ABQ | Chaves | 15 hr |
| Oct 20, 1:11 AM MDT | Flash Flood Warning | ABQ | Curry, Roosevelt | 3 hr |
| Oct 20, 3:30 AM MDT | Areal Flood Warning | ABQ | Chaves | 15 hr |
| Oct 20, 6:06 AM MDT | River Flood Advisory | ABQ | Guadalupe, San Miguel | 9 hr |
| Oct 20, 6:16 AM MDT | Areal Flood Advisory | ABQ | Guadalupe | 8 hr |
| Oct 20, 9:44 AM MDT | River Flood Warning | ABQ | Chaves | 21 hr |
| Oct 20, 12:29 PM MDT | Special Weather Statement | ABQ | Union | 31 min |
| Oct 20, 12:49 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 3 hr |
| Oct 20, 1:02 PM MDT | Special Weather Statement | ABQ | Union | 28 min |
| Oct 20, 1:23 PM MDT | Special Weather Statement | ABQ | 52 min | |
| Oct 20, 2:12 PM MDT | Special Weather Statement | ABQ | Mora | 33 min |
| Oct 20, 2:49 PM MDT | Special Weather Statement | ABQ | Mora | 26 min |
| Oct 20, 3:32 PM MDT | Special Weather Statement | ABQ | Mora | 28 min |
| Oct 20, 3:43 PM MDT | Special Weather Statement | ABQ | Mora | 47 min |
| Oct 20, 3:58 PM MDT | Special Weather Statement | ABQ | Colfax | 32 min |
| Oct 20, 4:03 PM MDT | Areal Flood Warning | ABQ | Chaves | 6 hr |
| Oct 20, 4:20 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 25 min |
| Oct 20, 4:35 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 40 min |
| Oct 20, 4:40 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 20 min |
| Oct 20, 4:49 PM MDT | Special Weather Statement | ABQ | Mora | 26 min |
| Oct 20, 4:55 PM MDT | Flash Flood Warning | ABQ | Mora, San Miguel | 4 hr |
| Oct 20, 5:07 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 38 min |
| Oct 20, 5:25 PM MDT | Special Weather Statement | ABQ | Taos | 35 min |
| Oct 20, 5:30 PM MDT | Special Weather Statement | ABQ | Mora | 45 min |
| Oct 20, 5:37 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 23 min |
| Oct 20, 5:39 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 26 min |
| Oct 20, 5:55 PM MDT | Special Weather Statement | ABQ | Colfax | 35 min |
| Oct 20, 5:59 PM MDT | Areal Flood Warning | ABQ | Mora, Taos | 16 hr |
Nearby
Flash Flood Warnings in New Mexico, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.